MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2022, the patient needed a patella resurfacing.This event was held on (b)(6) 2024 by revision surgery, in which the lgn ps high flex xlpe sz 7-8 9mm was exchange for stability.Current health status of patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include joint laxity, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19844650
Report Number1020279-2024-01442
Device Sequence Number15110163
Product Code JWH
UDI-Device Identifier00885556034620
UDI-Public00885556034620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453231
Device Lot Number19CM01939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/23/2024
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown